Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stribuild and and Norvasc and Losartan Potassium
Jun 14, 2014

Hi...I take the above medicines and after switching from Atripila to Stribuild 5 months ago, I fell a broke all the metatarsals in my foot. My foot is not healing. I just noticed the warning/adverse regarding calcium deficiency with Sribuild and Norvasc. I had an MRI of my foot and i have appt coming up with the otho doctor. Concerned these drugs are interfering with my healing of my foot? Should I bring up anything with him regarding the meds? thank you in advance

Response from Dr. Henry

The issue with Stribild generally relates to the tenofovir component (also in Atripla) that can cause some accelerated bone loss and other problems in low percentage of patients. Localized bone problems are not common with Norvasc (amlodipine). Vitamin D deficiency is common in HIV + patients regardless of regimen so checking vitamin D levels and often supplementing vitamin D and calcium is recommended to minimize bone loss. KH



Previous
resistant
Next
Severe nausea with medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement